Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 22, 2013, 2:23 PM MST for 4 counties in New Mexico. It took effect at May 23, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2013, 2:23 PM MST (21:23 UTC)
- In effect from
- May 23, 2013, 12:00 PM MST
- Expired
- May 23, 2013, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5311 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WWUS85 KABQ 222123 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 PM MDT WED MAY 22 2013 ...RED FLAG WARNING THURSDAY FROM 1 PM TIL 8 PM MDT ACROSS THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .SOUTHWEST WINDS WILL STEADILY INCREASE ON THURSDAY WITH BREEZY TO LOCALLY WINDY CONDITIONS BY AFTERNOON ACROSS PORTIONS OF THE NORTHWEST HIGHLANDS NEAR THE ARIZONA BORDER. ADDITIONALLY...THE ATMOSPHERE WILL BE VERY DRY AND VERY UNSTABLE WITH TEMPERATURES 5 TO 10 DEGREES ABOVE SEASONAL NORMALS. THESE CONDITIONS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON AND EARLY EVENING. NMZ101-103-222230- /O.CAN.KABQ.FW.A.0020.130523T1900Z-130524T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- 323 PM MDT WED MAY 22 2013 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FIRE WEATHER WATCH. ONE TO TWO HOURS OF CRITICAL CONDITIONS COULD OCCUR NEAR THE COLORADO AND ARIZONA STATE LINES OF THE NORTHWEST PLATEAU AS WELL AS BETWEEN PECOS AND WAGON MOUND ALONG INTERSTATE 25 THURSDAY AFTERNOON. OTHERWISE...SLIGHTLY WEAKER WINDS WILL PREVENT MORE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS FROM OCCURRING. $$ NMZ105-231400- /O.UPG.KABQ.FW.A.0020.130523T1900Z-130524T0200Z/ /O.NEW.KABQ.FW.W.0022.130523T1900Z-130524T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 323 PM MDT WED MAY 22 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...PORTIONS OF THE NORTHWEST HIGHLANDS ESPECIALLY NEAR THE ARIZONA STATE LINES FROM THURSDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 TO 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
1 follow-up statement
958 WWUS85 KABQ 231247 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 647 AM MDT THU MAY 23 2013 ...RED FLAG WARNING TODAY FROM 1 PM TIL 8 PM MDT ACROSS THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .SOUTHWEST WINDS WILL STEADILY INCREASE TODAY BECOMING BREEZY TO LOCALLY WINDY BY AFTERNOON ACROSS PORTIONS OF THE NORTHWEST HIGHLANDS AND ESPECIALLY NEAR THE ARIZONA BORDER. ADDITIONALLY... THE ATMOSPHERE WILL BE VERY DRY AND VERY UNSTABLE WITH TEMPERATURES AROUND 5 DEGREES ABOVE SEASONAL NORMALS. THESE CONDITIONS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON AND EARLY EVENING. NMZ105-240200- /O.CON.KABQ.FW.W.0022.130523T1900Z-130524T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 647 AM MDT THU MAY 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTHWEST HIGHLANDS AND ESPECIALLY THE WESTERN THIRD OF THE ZONE FROM THURSDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 22, 10:27 AM MST, 3 hours 56 minutes earlier.
Area forecast discussion, May 22, 10:27 AM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1127 AM MDT WED MAY 22 2013 .AVIATION... 18Z TAF CYCLE VRF CONDITIONS TO PERSIST AS A SHORTWAVE RIDGE PASSES OVER THE STATE. SOME CUMULUS CLOUD BUILDUP OVER THE NORTHERN MOUNTAINS IS EXPECTED THIS AFTERNOON... THOUGH COVERAGE WILL BE LESS THAN PREVIOUS DAYS. A GUSTY OUTFLOW OR TWO FROM AN ISOLATED SHOWER AND THUNDERSTORM WILL BE POSSIBLE BUT PRIMARILY LIMITED TO THE SANGRE DE CRISTO MOUNTAINS ALONG THE NEW MEXICO COLORADO BORDER. AFTERNOON WINDS WILL INCREASE OUT OF THE SOUTHWEST CENTRAL AND WEST WITH MORE SOUTHERLY WINDS EAST. A WEAK NORTHERLY AND EASTERLY WIND SHIFT IS EXPECTED EARLY THURSDAY MORNING ACROSS NORTHEAST NEW MEXICO. 24 && .PREV DISCUSSION...330 AM MDT WED MAY 22 2013... CURRENTLY...WEAK RIDGE EXTENDING FROM NORTHERN SONORA ALONG THE WESTERN BORDER OF NEW MEXICO WILL MAKE GRADUAL EASTWARD PROGRESS THROUGH THE DAY TODAY...AS WEAK COLD FRONT WORKS INTO NORTHEAST NEW MEXICO THROUGH THIS MORNING AND STALLS OUT BY EARLY AFTERNOON. UPSTREAM...LARGE SPRAWLING CLOSED LOW OVER THE PACIFIC NORTHWEST WITH CIRCULATION EXPANDING TO CENTRAL CALIFORNIA AND NORTHERN NEVADA...WITH INCREASES IN COVERAGE ON TAP FOR THE NEXT 24 HOURS. MODELS...IN REASONABLE AGREEMENT THROUGH THE HOLIDAY WEEKEND AND INTO TUESDAY NIGHT...WITH DIFFERENCES IN UPSTREAM PATTERN EVOLUTION SHOWING UP BY MIDWEEK THROUGH THURSDAY NIGHT. PLAUSIBLE AND ACCEPTABLE CONSENSUS SHIFTS RIDGE SQUARELY OVER NEW MEXICO TODAY AND MOVES IT EAST OF THE STATE BY LATE TONIGHT. CIRCULATION ABOUT PACIFIC NORTHWEST LOW WILL WORK INTO NORTHERN AND WESTERN NEW MEXICO AS SOUTHWEST FLOW ALOFT DURING THE DAY ON THURSDAY...AND THIS BASIC SET UP WILL PERSIST PRETTY MUCH UNABATED THROUGH THE MEMORIAL DAY HOLIDAY INTO TUESDAY. CLOSED LOW WILL RECEIVE UPSTREAM KICK FROM SYSTEM MOVING OUT OF THE WESTERN ALEUTIAN CHAIN...AND THIS WILL BRING A SHORTWAVE INTO ARIZONA LATE TUESDAY AND INTO NEW MEXICO TUESDAY NIGHT. DIFFERENCES EMERGING FROM WEDNESDAY ONWARD...AS ECMWF MOVES THIS WAVE THROUGH QUICKLY AND LEAVES NEW MEXICO IN VERY WEAK FLOW ALOFT BY EARLY THURSDAY MORNING AS CLOSED LOW CONTINUES TO SPIN OFF VANCOUVER ISLAND ON THE CANADIAN WEST COAST. GFS MUCH MORE PROGRESSIVE AND AGGRESSIVE...DIGGING ELONGATED CLOSED LOW SPANNING FROM THE GULF OF ALASKA INTO THE INTERMOUNTAIN REGION AND ANCHORING GUSTY TROUGH BASE SQUARELY OVER NEW MEXICO ON THURSDAY AS PARENT CLOSED LOW SHOOTS THROUGH THE FLOW INTO THE NORTHERN PLAINS. DIFFERENCES ARE SIGNIFICANT...AS NEW MEXICO WILL BE IN THE CALM DOLDRUMS PER ECMWF OR INTO ANOTHER LATE WEEK WINDBAG PER GFS. HAVE SPLIT THE DIFFERENCE AND KEPT UNSETTLED CONDITIONS IN THE FORECAST FOR LATE NEXT WEEK AND WILL WATCH FUTURE RUNS WITH INTEREST FOR BETTER CONSENSUS. FOR TODAY...RIDGE ALOFT MOVING SQUARELY OVER NEW MEXICO DURING THE DAY TODAY AND SUPPORTING STRONG WARMING TREND. DAYTIME MAX TEMPERATURES WILL RUN 3 TO 8 DEGREES ABOVE LATE MAY NORMALS. SOME ISOLATED AFTERNOON THUNDER POSSIBLE OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...ESPECIALLY OVER RATON RIDGE...WITH LITTLE WETTING RAIN EXPECTED. BREEZY WINDS CRANKING UP OVER THE ARIZONA LINE AND EASTWARD TO THE CONTINENTAL DIVIDE THIS AFTERNOON. CONTINUED LOW HUMIDITIES WILL PRODUCE LOCALIZED RED FLAG CONDITIONS IN SPOTS THROUGH EARLY EVENING. FOR THURSDAY...RIDGE AXIS SHIFTING EAST TO THE HEART OF TEXAS AS SOUTHWEST FLOW IN CIRCULATION ABOUT SPRAWLING CLOSED OVER THE PACIFIC NORTHWEST WORKS INTO NEW MEXICO. COLD FRONT PENETRATING THE EASTERN PLAINS FROM THE NORTH WILL SHIFT WIND DIRECTIONS INTO AN EASTERLY COMPONENT...WITH RESULTING UP SLOPE FLOW...MOISTURE ADVECTION OUT OF THE SOUTHERN PLAINS...AND AFTERNOON THUNDERSTORM ACTIVITY ALONG THE DRY LINE. STORMS SOUTH AND EAST OF A TUCUMCARI TO RUIDOSO LINE MAY BECOME STRONG THROUGH THURSDAY...AS LIFTED INDICES FALL TO 4 BELOW...AND MU CAPE PUSHES UP TO 1000 J PER KG OVER THE SOUTHEAST QUADRANT OF THE STATE. THURSDAY SOUTHWEST BREEZES WILL DEVELOP OVER WESTERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON...WITH WIND SPEEDS A LITTLE LOWER OVER THE EAST. FOR FRIDAY...COLD FRONT STALLED OUT JUST INSIDE THE EASTERN BORDER OF NEW MEXICO...AS SOUTHWEST FLOW STRENGTHENS SLOWLY BUT STEADILY OVER THE REMAINDER OF THE STATE. DRY LINE WILL BE ACTIVE IN THE EAST...WITH STRONG THUNDERSTORMS POSSIBLE OVER THE EASTERN PLAINS FRIDAY AFTERNOON. LIFTED INDICES MOVING LOWER...DOWN TO 7 BELOW IN SPOTS ALONG THE EASTERN BORDER...AS MU CAPE DOUBLES TO NEARLY 2000 J PER KG IN THE SAME SPOTS. WITH ADDITIONAL MOISTURE IN PLAY...WETTING RAINS ARE POSSIBLE IN STRONGER THUNDERSTORMS...ESPECIALLY CLOSE TO THE TEXAS BORDER. AWAY FROM THUNDERSTORMS...SOUTHERLY BREEZINESS ALONG INTERSTATE 40 WILL MEET UP WITH LOW HUMIDITIES TO PRODUCE FIRE WEATHER ISSUES OVER THE WESTERN TIER. MAXIMUM TEMPERATURES RUNNING 3 TO 8 DEGREES ABOVE LATE MAY NORMALS. FOR SATURDAY...SOUTHWEST FLOW ALOFT TURNING SPEEDS UP A NOTCH AS SURFACE TROUGH DEEPENS FROM EASTERN WYOMING AND THE NEBRASKA PANHANDLE ACROSS EASTERN NEW MEXICO TO ROUGHLY EL PASO. SOUTHWEST AFTERNOON BREEZINESS WILL BE PRETTY COMMON STATEWIDE SATURDAY...WITH STRONGEST WINDS NEAR THE ARIZONA BORDER AND OVER TH EASTERN AND NORTHEAST PLAINS. ANOTHER DAY OF ACTIVE DRY LINE INITIATION OF THUNDERSTORMS WITH LIFTED INDICES FALLING TO 6 BELOW...AND MU CAPE HANGING IN THERE AROUND 2000 J PER KG. RAINFALL WILL RUN HEAVIER...WITH GOOD CHANCES FOR WETTING RAIN EXPANDING OUT OF THE EASTERN TIER INTO THE REMAINDER OF THE EASTERN PLAIN AND FOOTHILLS OF THE CENTRAL MOUNTAIN CHAIN...BUT LITTLE CHANCE FURTHER WEST. MAXIMUM TEMPERATURES STILL RUNNING A FEW DEGREES ABOVE LATE MAY NORMALS. OUTLOOK...SUNDAY THROUGH TUESDAY...STRENGTHENING SOUTHWEST FLOW ALOFT IN ADVANCE OF WAVES PROPAGATED BY PACIFIC NORTHWEST STORM SYSTEM ACROSS THE SOUTHWESTERN U.S. MOST SUBSTANTIAL WAVE SLATED FOR ARRIVAL NEAR THE FOUR CORNERS BY TUESDAY AFTERNOON. EASTERN SURFACE TROUGH BECOMING BETTER DEFINED THROUGH TUESDAY...WITH BROAD AREAS OF BREEZES NEAR THE ARIZONA LINE...AND OVER THE EASTERN PLAINS...DURING THE DAY. BREEZES WILL HELP SET UP ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS OVER THE WESTERN AND CENTRAL MOUNTAINS...THE NORTHEAST HIGHLANDS...AND ADJACENT EASTERN PLAINS SUNDAY AFTERNOON. WITH TROUGH AXIS DEFINING DRY LINE BOUNDARY...EASTERN PLAINS THUNDERSTORMS WILL SHIFT FOCUS TO WEST TEXAS THROUGH MEMORIAL DAY TO END THE CONVECTIVE EXCITEMENT FOR NEW MEXICO THROUGH TUESDAY. VERY SLIGHT WARMING TREND IN THE EAST...AS DAYTIME HIGHS WARM TO 6 TO 12 DEGREES ABOVE LATE MAY NORMALS....AND A MORE MODEST 3 TO 8 DEGREE POSITIVE DEPARTURE FOR MAXIMUM TEMPERATURES CENTRAL AND WEST. SHY .FIRE WEATHER... INTERESTING FIRE WEATHER SCENARIO SETTING UP WITH AREAS OF CRITICAL FIRE WEATHER EXTREME WEST TODAY AND OVER A BROADER AREA OF THE WESTERN AND CENTRAL ZONES THURSDAY AND FRIDAY. WHILE NOT SLAM DUNK RED FLAG CONDITIONS...VERY DRY AND VERY UNSTABLE CONDITIONS ARE EXPECTED WITH DEEP MIXING. WILL MAINTAIN THE FIRE WEATHER WATCH FOR THURSDAY. BY THURSDAY AND FRIDAY AND EVEN INTO SATURDAY...A MUCH MORE PRONOUNCED GRADIENT IN SURFACE MOISTURE LOOKS TO FINALLY SET UP WITH POSSIBLE DRY LINE ACTIVITY IN THE EASTERN PLAINS. A NEARLY STATIONARY UPPER LEVEL LOW REMAINS OVER THE PACIFIC NORTHWEST WHILE SHORT WAVE RIDGING BUILDS OVER THE ROCKIES AND AN ASSOCIATED DRY SLOT IS EDGING IN FROM THE WEST. THUS...WARMER TODAY ALL ZONES WITH TEMPS AROUND 5 TO 10 DEGREES ABOVE NORMAL. SINGLE DIGIT RH VALUES EXPECTED MOST ZONES...BUT SOUTHWEST WINDS SHOULD REMAIN BELOW CRITICAL LEVELS. DEEP MIXING WILL PRODUCE EXCELLENT VENTILATION BUT HIGH HAINES OF 6 ALL BUT THE EXTREME NORTHEAST. A FEW HOURS OF CRITICAL CONDITIONS ARE POSSIBLE ACROSS THE EXTREME WEST WHERE SOUTHWEST WINDS WILL BE STRONGEST. OVERNIGHT...RH RECOVERIES TO BE POOR CENTRAL AND WESTERN ZONES. A WEAK EASTERN WIND SHIFT INTO THE NORTHEAST PLAINS AND SOUTH WINDS INTO THE EAST CENTRAL PLAINS WILL USHER IN SOME LOW LEVEL MOISTURE. ADDITIONAL WARMING ON THURSDAY AS THE RIDGE AXIS MOVES EAST OF NEW MEXICO AND THE UPPER LEVEL SOUTHWEST GRADIENT STRENGTHENS TO OUR WEST. CONTINUED VERY DRY AND UNSTABLE WITH SINGLE DIGIT RH AND HIGH HAINES OF 6 ALL BUT THE EXTREME EAST AND SUPER HAINES ACROSS THE WEST. HAVE MAINTAINED THE WATCH FOR ZONES 101...105 AND 103 AND DAY SHIFT MAY EXPAND THIS TO INCLUDE ZONES 106 AND 107. MODELS DISAGREE ON THE WESTWARD EXTENT OF MOISTURE ACROSS THE EAST...BUT MOISTURE DOES INCREASE AND THE DRY LINE LOOKS TO SET UP. FRIDAY WILL BE THE BEST DAY OF CONTRAST WITH BREEZY SOUTH TO SOUTHEAST FLOW INTO THE EASTERN PLAINS MAINTAINING GOOD LOW LEVEL MOISTURE. DECENT CAPE AS WELL AND LOOKS TO BE THE BEST DAY FOR DRY LINE THUNDERSTORMS EAST. BREEZY TO WINDY ACROSS THE WEST AND STILL VERY DRY WITH SOME CRITICAL CONDITIONS WEST AND CENTRAL ZONES DEEP MIXING AND SUPER HAINES AS WELL. UPPER LOW STILL IN PLACE SATURDAY AND LOOKS LIKE CONTINUED DRY WEST AND MAYBE A DOWN TICK IN ACTIVITY EAST BUT ANOTHER DAY OF DRY LINE STORMS IS POSSIBLE. EXTENDED MODELS DEEPEN THE TROUGH ON SUNDAY...GFS A BIT MORE AGGRESSIVELY...WITH BREEZY TO WINDY SOUTHWEST WINDS AND DRIER EAST. LOOKS DRY ALL ZONES INTO THE EARLY WORK WEEK. 05 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-103-105. &&
Hazardous weather outlook, May 22, 4:34 AM MST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT WED MAY 22 2013 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 534 AM MDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...FIRE WEATHER CONDITIONS MAY BECOME LOCALLY CRITICAL FOR SEVERAL HOURS THIS AFTERNOON OVER THE WESTERN MOUNTAINS AND NORTHWEST PLATEAU DUE TO GUSTY WINDS AND LOW HUMIDITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS MAY PRODUCE HAIL...DOWNPOURS...AND STRONG WINDS THURSDAY AND FRIDAY AFTERNOON. STORMS WILL BE MAINLY SOUTH OF INTERSTATE 40 AND CLOSE TO THE TEXAS LINE ON THURSDAY...WITH STRONG STORM COVERAGE EXPANDING TO ALL OF EASTERN NEW MEXICO ON FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.